PDA

View Full Version : Im 40 and just diagnosed with SLE. and i am scared



Ednas6thkid
11-03-2002, 08:02 AM
I have been hospitalized 2 times in a 3 week period. i have been getting fluid built up in mu lungs. so i cannot breathe. that alone is a scary thing. Then when i was in the hospital they did all these blood tests and they say i have got SLE. so i cannot be on the steroids for a long period because they make my sugars go thru the roof. but every time they take me off them the rash comes back and the lungs fill up. i was just started on the plaquenil 400mg once a day. but i have been disabled for 5 1/2 years with alot of other things going on. and now i have been made to feel so guilty every time i have to go to the pharmacy for meds it adds stress to an already stressful life. I mena he does not say i cannot get the scripts but he carries on everytime i do. i makes me feel so guilty. he says if we had the money i have spent on meds for the last 5 years we could have bought a house cash. i feel like crap them. also he has had to deal with me for the 5 yrs and i am happy he had been there to care for our now 11 yr old daughter. but i feel the best support i has is with my mom and my daughter. but i feel guilty with her also because she has had to be a care giver at times and that is not a way for a child to live. she needs to live like a child not a mom. i want to know what to expect from the disease. what to look for and so on. i am scared. i want to live to see her get married and have kids of her own. is this a possibility. i had a friend many years ago who had this and she passed away after watching her suffer for yrs. i just dont want this to happen to me. what can i do. everytime i stop the steroids then 2 to 3 weeks later i am in the hospital. the dr says i will take 2 months to have the effect of the plaquenil. is this what everyone has found. or can i look forward to having it work faster. I dont remember whta he called what it is i have but it is awful. and can this go away. i would also like to have a chat pal that i can email directly and chat or IM when i am lonely or scared. is this possible. i live in Ocean County NJ. i would love to have a close chat pal. so please help me.

stjames13
11-04-2002, 04:27 AM
HI EDNA's 6th kid and welcome!!!!!!
It sounds like your husband needs a boot stuck up his butt....if he only knew what you're going through with this and then to make you feell bad about the amount of money spent on meds.....ask him what is the STOP figure on HIM should something happen??? Honestly STRESS is the LAST thing you need with LUPUS and it sounds as if he is a STRESS FACTORY.....do whatever YOU have to to live in comfort and keep buying your meds....scre him and his self centered attitude....We are allways here and I can be emailed by hitting my profile and you'll get the address....feel free to use it whenever.....I just sold a house down in Tuckerton....so were pretty close.

stjames.....do something SPECAIL just for yourself today....you deserve it!!!!!

Saysusie
11-04-2002, 02:23 PM
Dearest Edna; I agree with St. James. Your husband needs major education about this disease. Were it him, would he deny himself the needed medication? I think Not!!! If he refuses to get education or to be more supportive, then you may have to make some life changing decisions! Make sure that you make your doctors aware of the fact that you are dealing with this kind of stress at home.
Do not worry about your daughter - she loves you and would not want to be doing anything else - trust me on this. Just let her know how much you love and appreciate her and that you want her to be happy. She will tell you that she is happy and that she loves you. Do not cause yourself undue stress in that area.
Unfortunately, Lupus is chronic and you will have it for the rest of your life. However, with proper medication, treatment and care, you may not have to live in a constant state of flare-up.
Yes, Plaquenil does take several months before you can see the benefits, but once you do, they start happening quickly. I don't know of any other treatment for your fluid build-up in your lungs other than the prednisone and you do seem to be in a dilema. I will do some research for you.
You may e-mail me at: Saysusie@cs.com
I will keep you in my prayers - Please put yourself first and know that you are alright for doing so!
Saysusie